Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 74, NWS Boston/Norton, MA

July 8, 20094 counties in Rhode Island

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 8, 2009, 5:33 PM EDT for 4 counties in Rhode Island. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2009, 5:33 PM EDT (21:33 UTC)
Expired
Jul 8, 2009, 6:30 PM EDT
In force
57 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Bristol County, RI, Kent County, RI, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 50 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2009-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2009-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 082133
SVRBOX
RIC001-003-005-009-082230-
/O.NEW.KBOX.SV.W.0074.090708T2133Z-090708T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
533 PM EDT WED JUL 8 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL BRISTOL COUNTY IN RHODE ISLAND...
  SOUTHERN KENT COUNTY IN RHODE ISLAND...
  NEWPORT COUNTY IN RHODE ISLAND...
  THIS INCLUDES THE CITY OF NEWPORT...
  EASTERN WASHINGTON COUNTY IN RHODE ISLAND...
  THIS INCLUDES THE CITY OF SOUTH KINGSTOWN...

* UNTIL 630 PM EDT

* AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NORTH KINGSTOWN...OR 9 MILES NORTH OF SOUTH KINGSTOWN...AND MOVING
  SOUTHEAST AT 10 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...NARRAGANSETT...JAMESTOWN
  AND PORTSMOUTH.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.

LAT...LON 4164 7172 4165 7141 4156 7144 4152 7140
      4156 7135 4147 7134 4161 7129 4158 7133
      4164 7136 4161 7128 4166 7125 4147 7115
      4146 7116 4145 7117 4152 7122 4144 7140
      4153 7142 4141 7146 4138 7155
TIME...MOT...LOC 2133Z 305DEG 9KT 4155 7149

$$
EKSTER
1 follow-up statement
000 
WWUS51 KBOX 082223
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
623 PM EDT WED JUL 8 2009

RIC001-003-005-009-082233-
/O.EXP.KBOX.SV.W.0074.000000T0000Z-090708T2230Z/
BRISTOL RI-NEWPORT RI-WASHINGTON RI-KENT RI-
623 PM EDT WED JUL 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KENT...EASTERN
WASHINGTON...NEWPORT AND EXTREME SOUTHEASTERN BRISTOL COUNTIES IN
RHODE ISLAND WILL EXPIRE AT 630 PM EDT...

LAT...LON 4164 7172 4165 7141 4156 7144 4152 7140
      4156 7135 4147 7134 4161 7129 4158 7133
      4164 7136 4161 7128 4166 7125 4147 7115
      4146 7116 4145 7117 4152 7122 4144 7140
      4153 7142 4141 7146 4138 7155
TIME...MOT...LOC 2223Z 305DEG 9KT 4148 7135

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:00 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 8, 4:00 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EDT WED JUL 8 2009

.SYNOPSIS...
LOW PRESSURE NEAR THE SOUTHERN NEW ENGLAND COAST WILL DEPART
SOUTHWARD TONIGHT. HIGH PRESSURE AND DRIER WEATHER ARRIVES LATER
THURSDAY AND FRIDAY. A COLD FRONT WILL CROSS THE REGION SAT NIGHT
AND EARLY SUNDAY FOLLOWED BY HIGH PRESSURE MONDAY.  A FRONTAL SYSTEM
WILL APPRACH NEW ENGLAND ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SHOWERS AND TSTMS INCREASING IN COVERAGE/INTENSITY FROM S NH SWD
ACROSS CENTRAL AND NE MA.  ACTIVITY FIRING IN AREA OF LOW LEVEL
CONVERGENCE UNDER THETA-E RIDGE AND INSTABILITY AXIS.

LAPS ANALYSIS STILL SHOWING UP TO 40 KT DEEP LAYER SHEAR ACROSS
CENTRAL MA WHICH HAS HELPED TO PRODUCE ROTATION IN SOME OF THE
STORMS.  THE STRONGER SHEAR IS FORECAST TO SHIFT S OF THE COAST THIS
EVENING.

THROUGH REST OF AFTERNOON INTO EARLY EVENING...FOCUS FOR CONVECTION
MAY SHIFT SLIGHTLY FURTHER SOUTH...BUT LOWER KI VALUES SHOULD KEEP
MOST OF THE ACTIVTY NORTH OF THE SOUTH COAST.

WILL GO WITH LIKELY POPS THIS EVENING S NH AND NE MA WITH CHC
ELSEWHERE...THEN POPS RAPIDLY LATER TONIGHT AS MID LEVEL LOW LIFTS
NE AND WEAK HIGH PRES BUILDS IN FROM THE NORTH.  PATCHY FOG AND
STRATUS DEVELOPING OVERNIGHT AS LOW LEVEL MOISTURE IS HIGH.

&&

.SHORT TERM /6 AM THURSDAY THROUGH 6 AM THURSDAY/...
MID LEVEL TROF AXIS REMAINS ACROSS NEW ENG THU WITH 500 MB TEMPS
AROUND -14C.  HOWEVER...ATMOSPHERE IS DRYING WITH LOWER THETA-E
VALUES MOVING IN FROM THE NORTH AND NO INSTABILITY IS FORECAST.
THERE COULD BE AN ISOLD SHOWER NEAR CT VALLEY CLOSEST TO THETA-E
RIDGE AXIS TO THE WEST...OTHERWISE A DRY DAY EXPECTED AS HIGH PRES
BUILDS ACROSS THE REGION.

ABUNDANT LOW LEVEL MOISTURE WILL RESULT IN WIDESPREAD LOW CLOUDS AND
PATCHY FOG IN THE MORNING...ESPECIALLY EASTERN NEW ENG THEN BECOMING
PT-MOSUNNY IN THE AFTERNOON AS LOW LEVELS DRY OUT.

THU WILL BE ANOTHER UNSEASONABLY COOL JULY DAY.  EASTERLY FLOW WILL
KEEP TEMPS IN THE UPPER 60S ACROSS EAST COASTAL MA...AND ONLY
REACHING 70-75 FURTHER INLAND.

THU NIGHT...MAINLY CLEAR SKIES AND LIGHT WINDS WITH HIGH PRES OVER
THE REGION.  RADIATIONAL COOLING WILL RESULT IN A CHILLY JULY NIGHT
AND PERHAPS SOME PATCHY FOG.  MINS MOSTLY LOW TO MID 50S...BUT SOME
UPPER 40S POSSIBLE ACROSS INTERIOR NW VALLEYS AND COOL SPOTS IN
INTERIOR E MA.

&&

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
OVERALL GOOD AGREEMENT AMONGST THE MODELS THROUGH EARLY NEXT WEEK.
HIGH PRESSURE FRIDAY WILL GIVE WAY TO A COLD FRONT MOVING THROUGH
SOUTHERN NEW ENGLAND LATE SATURDAY NIGHT INTO SUNDAY.  LOW PRES
FORMS SOMEWHERE OFF THE MID ATLANTIC ON MONDAY MOVING EASTWARD OUT
TO SEA ON TUESDAY.  THERE ARE SOME DIFFERENCES AMONGST THE MODELS IN
THE LOCATION OF THE LOW PRESSURE AND IN THE GENERAL PATTERN BEYOND.
BOTH THE 12Z GFS AND THE 00Z ECMWF HAVE A LOW PRESSURE MOVING
THROUGH THE GREAT LAKES REGION MIDWEEK.  HOWEVER...THE GFS IS MUCH
MORE PRORESSIVE...MOVING THE LOW ACROSS QUEBEC ON WEDNESDAY WHILE
THE ECMWF MOVES IT THROUGH ON THURSDAY.  SINCE THIS IS 7 TO 8 DAYS
OUT...WILL MAKE FEW IF ANY CHANGES TO THE FORECAST FOR THOSE DAYS.

SO FOR THE DETAILS...FRIDAY WILL BE A NICE DAY...MOSTLY SUNNY WITH
HIGH PRESSURE DOMINANT AND HIGH TEMPERATURES ONLY 5 TO 8 DEGREES
BELOW NORMAL.

SATURDAY AND SUNDAY COULD SEE A CHANCE OF THUNDERSTORMS AHEAD OF THE
COLD FRONT.  FROM QPF OUTPUT ON THE ECMWF AND THE GFS...THE BULK OF
THE PRECIP WILL OCCUR SATURDAY AND SATURDAY NIGHT WITH PERHAPS A FEW
SHOWERS LINGERING INTO SUNDAY MORNING.  OTHERWISE...SUNDAY IS
FORECAST TO BE DRY WITH PARTLY SUNNY SKIES.  TEMPERATURES WILL
REMAIN SLIGHTLY BELOW NORMAL FOR THE WEEKEND BUT CLOSER TO NORMAL
THAN WE HAVE BEEN.  WE MAY EVEN SEE 80 DEGREES IN EASTERN MASS.

MONDAY THROUGH WEDNESDAY...THE DETAILS GET A BIT MORE SKETCHY WITH
THE DIFFERENCES IN THE MODELS.  OVERALL...TEMPERATURES WILL BE
SLIGHTLY BELOW NORMAL.  WILL HAVE SLIGHT CHANCE TO LOW END CHANCE
POPS IN FOR THIS TIME PERIOD THOUGH DEPENDING WHICH MODEL
VERIFIES...WILL LIKELY ONLY SEE RAIN FOR A COUPLE OF PERIODS...JUST
SOME UNCERTAINTY AS TO WHICH PERIODS THOSE WILL BE.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AS OF 20Z...TSTMS HAVE INCREASED IN COVERAGE OVER SOUTHERN NEW
ENGLAND. SCATTERED TSTMS HAVE DEVELOPED ACROSS INTERIOR AND MAY
AFFECT KBAF/KBDL...WHILE TSTMS FARTHER E MAY REACH KORH/KPVD BEFORE
SUNSET. TSTMS SHOULD REMAIN OUTSIDE KBOS TERMINAL AREA AS WELL AS
KFMH KHYA KACK.

MAIN CONCERN IS BRIEF LIFR WITH HEAVY RAIN AND LIGHTNING. TSTMS
DROPPING THROUGH EASTERN MA ARE CAPABLE OF PRODUCING WIND DAMAGE AND
HAIL. MAX TOPS HAVE BEEN NEAR FL300.

OTHERWISE EXPECT VFR CIGS 030-040 THROUGHOUT MOST OF REGION WITH MVFR
CIGS KBOS KFMH KHYA KACK THROUGH LATE AFTERNOON. IFR/LIFR EXPECTED
TONIGHT...ESPECIALLY 06Z-12Z. IMPROVEMENT TO MVFR THU MORNING BEFORE
CIGS LIFT TO VFR THU AFTERNOON.

THU NIGHT...VFR...BUT PATCHY LATE NIGHT MVFR/IFR FOG POSSIBLE
INTERIOR VALLEYS.

OUTLOOK /FRIDAY THROUGH SUNDAY/...

FRIDAY...VFR.

SATURDAY AND SUNDAY...MAINLY VFR WITH PERIODS OF MVFR/IFR CIGS/VSBYS
IN SHRA/TSRA WITH COLD FRONT.

MONDAY...VFR.

&&

.MARINE...
NE WINDS WILL INCREASE LATER TONIGHT INTO THU AS SFC WAVE DEVELOPS
SOUTH OF THE WATERS.  AXIS OF STRONGER LOW LEVEL WINDS AT 950/975 MB
MAY BRING A FEW G22 KT OVER SOUTHERN WATERS BUT NO SCA YET. SEAS MAY
BUILD TO 5 FT OVER OUTER SOUTHERN WATERS.

WINDS DIMINSIH THU NIGHT BUT LINGERING 5 FT SEAS POSSIBLE OUTER SE
WATERS.

OUTLOOK /FRIDAY THROUGH MONDAY/...

FRIDAY...HIGH PRESSURE WILL BE DOMINANT WITH SEAS 2 TO 4 FEET AND
SOUTHEASTERLY WINDS 10 TO 15 KTS.

SATURDAY AND SUNDAY...SEAS WILL GENERALLY BE 2 TO 4 FEET EXCEPT FOR
A PERIOD LATE SATURDAY NIGHT INTO SUNDAY MORNING WHERE THEY MAY
REACH 4 TO 6 FEET WITH THE PASSAGE OF A COLD FRONT.  SOUTHERLY WINDS
10 TO 15 KTS WILL SHIFT TO THE WEST AND INCREASE TO 15 TO 20 KTS FOR
A PERIOD DURING THE COLD FRONTAL PASSAGE.

MONDAY...WESTERLY WINDS 10 TO 15 KTS WILL SHIFT BACK TO THE SOUTH.
SEAS WILL REMAIN BELOW 5 FEET.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC/RLG
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...RLG
AVIATION...RLG/JWD
MARINE...KJC/RLG
Hazardous weather outlook, Jul 8, 4:04 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT WED JUL 8 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-092015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
404 PM EDT WED JUL 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL ARE
POSSIBLE INTO THE EARLY EVENING...MAINLY EAST OF THE CONNECTICUT
VALLEY. LOCALLY HEAVY RAINFALL AND FLOODING MAY ALSO ACCOMPANY SOME
OF THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS MAY OCCUR LATE SATURDAY OR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-092015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
404 PM EDT WED JUL 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS POSSIBLE THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT OR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 8, 4:43 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
443 PM EDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             NORTHBOROUGH            42.31N 71.65W
07/08/2009  E0.75 INCH       WORCESTER          MA   TRAINED SPOTTER

0320 PM     TSTM WND DMG     HOPKINTON               42.22N 71.52W
07/08/2009                   MIDDLESEX          MA   AMATEUR RADIO

            TREES DOWN ON SADDLE HILL ROAD UP TO FRUIT STREET...JUST
            EAST OF INTERSTATE 495.

0325 PM     HAIL             HOPKINTON               42.22N 71.52W
07/08/2009  E0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

            REPORTED NORTH OF HOPKINTON CENTER

0408 PM     HAIL             PLAINFIELD              42.52N 72.92W
07/08/2009  E0.88 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

0420 PM     HAIL             WRENTHAM                42.07N 71.33W
07/08/2009  M0.75 INCH       NORFOLK            MA   LAW ENFORCEMENT

            PENNY SIZED HAIL.

0440 PM     HAIL             MANSFIELD               42.02N 71.22W
07/08/2009  M0.88 INCH       BRISTOL            MA   AMATEUR RADIO

            NICKEL SIZED HAIL.

&&

JWD/JFP
Local storm report, Jul 8, 5:03 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
503 PM EDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             NORTHBOROUGH            42.31N 71.65W
07/08/2009  E0.75 INCH       WORCESTER          MA   TRAINED SPOTTER

0320 PM     TSTM WND DMG     HOPKINTON               42.22N 71.52W
07/08/2009                   MIDDLESEX          MA   AMATEUR RADIO

            TREES DOWN ON SADDLE HILL ROAD UP TO FRUIT STREET...JUST
            EAST OF INTERSTATE 495.

0325 PM     HAIL             HOPKINTON               42.22N 71.52W
07/08/2009  E0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

            REPORTED NORTH OF HOPKINTON CENTER

0326 PM     HAIL             HOPKINTON               42.22N 71.52W
07/08/2009  M1.75 INCH       MIDDLESEX          MA   AMATEUR RADIO

            GOLF BALL SIZED HAIL.

0408 PM     HAIL             PLAINFIELD              42.52N 72.92W
07/08/2009  E0.88 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

0409 PM     HAIL             PLAINFIELD              42.52N 72.92W
07/08/2009  E0.88 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0417 PM     NON-TSTM WND DMG MILLIS                  42.17N 71.36W
07/08/2009                   NORFOLK            MA   TRAINED SPOTTER

            TREE DOWN BLOCKING ROAD AT VILLAGE AND FARM STREETS

0420 PM     HAIL             WRENTHAM                42.07N 71.33W
07/08/2009  M0.75 INCH       NORFOLK            MA   LAW ENFORCEMENT

            PENNY SIZED HAIL.

0440 PM     HAIL             MANSFIELD               42.02N 71.22W
07/08/2009  M0.88 INCH       BRISTOL            MA   AMATEUR RADIO

            NICKEL SIZED HAIL.

0441 PM     HAIL             MANSFIELD               42.02N 71.22W
07/08/2009  E0.88 INCH       BRISTOL            MA   TRAINED SPOTTER

&&

JFP
Local storm report, Jul 8, 5:09 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
509 PM EDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             NORTHBOROUGH            42.31N 71.65W
07/08/2009  E0.75 INCH       WORCESTER          MA   TRAINED SPOTTER

0320 PM     TSTM WND DMG     HOPKINTON               42.22N 71.52W
07/08/2009                   MIDDLESEX          MA   AMATEUR RADIO

            TREES DOWN ON SADDLE HILL ROAD UP TO FRUIT STREET...JUST
            EAST OF INTERSTATE 495.

0325 PM     HAIL             HOPKINTON               42.22N 71.52W
07/08/2009  E0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

            REPORTED NORTH OF HOPKINTON CENTER

0326 PM     HAIL             HOPKINTON               42.22N 71.52W
07/08/2009  M1.75 INCH       MIDDLESEX          MA   AMATEUR RADIO

            GOLF BALL SIZED HAIL.

0408 PM     HAIL             PLAINFIELD              42.52N 72.92W
07/08/2009  E0.88 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

0409 PM     HAIL             PLAINFIELD              42.52N 72.92W
07/08/2009  E0.88 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0417 PM     TSTM WND DMG     MILLIS                  42.17N 71.36W
07/08/2009                   NORFOLK            MA   TRAINED SPOTTER

            TREE DOWN BLOCKING ROAD AT VILLAGE AND FARM STREETS

0420 PM     HAIL             WRENTHAM                42.07N 71.33W
07/08/2009  M0.75 INCH       NORFOLK            MA   LAW ENFORCEMENT

            PENNY SIZED HAIL.

0440 PM     HAIL             MANSFIELD               42.02N 71.22W
07/08/2009  M0.88 INCH       BRISTOL            MA   AMATEUR RADIO

            NICKEL SIZED HAIL.

0441 PM     HAIL             MANSFIELD               42.02N 71.22W
07/08/2009  E0.88 INCH       BRISTOL            MA   TRAINED SPOTTER

0507 PM     HAIL             TAUNTON                 41.90N 71.09W
07/08/2009  E0.75 INCH       BRISTOL            MA   NWS EMPLOYEE

            PENNY SIZED HAIL

0508 PM     HAIL             NORTON                  41.97N 71.18W
07/08/2009  E1.00 INCH       BRISTOL            MA   TRAINED SPOTTER

            1 INCH DIAMETER HAIL

&&

JFP
Local storm report, Jul 8, 5:10 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
510 PM EDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             NORTHBOROUGH            42.31N 71.65W
07/08/2009  E0.75 INCH       WORCESTER          MA   TRAINED SPOTTER

0320 PM     TSTM WND DMG     HOPKINTON               42.22N 71.52W
07/08/2009                   MIDDLESEX          MA   AMATEUR RADIO

            TREES DOWN ON SADDLE HILL ROAD UP TO FRUIT STREET...JUST
            EAST OF INTERSTATE 495.

0325 PM     HAIL             HOPKINTON               42.22N 71.52W
07/08/2009  E0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

            REPORTED NORTH OF HOPKINTON CENTER

0326 PM     HAIL             HOPKINTON               42.22N 71.52W
07/08/2009  M1.75 INCH       MIDDLESEX          MA   AMATEUR RADIO

            GOLF BALL SIZED HAIL.

0408 PM     HAIL             PLAINFIELD              42.52N 72.92W
07/08/2009  E0.88 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

0409 PM     HAIL             PLAINFIELD              42.52N 72.92W
07/08/2009  E0.88 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0417 PM     TSTM WND DMG     MILLIS                  42.17N 71.36W
07/08/2009                   NORFOLK            MA   TRAINED SPOTTER

            TREE DOWN BLOCKING ROAD AT VILLAGE AND FARM STREETS

0420 PM     HAIL             WRENTHAM                42.07N 71.33W
07/08/2009  M0.75 INCH       NORFOLK            MA   LAW ENFORCEMENT

            PENNY SIZED HAIL.

0440 PM     HAIL             MANSFIELD               42.02N 71.22W
07/08/2009  M0.88 INCH       BRISTOL            MA   AMATEUR RADIO

            NICKEL SIZED HAIL.

0441 PM     HAIL             MANSFIELD               42.02N 71.22W
07/08/2009  E0.88 INCH       BRISTOL            MA   TRAINED SPOTTER

0507 PM     HAIL             TAUNTON                 41.90N 71.09W
07/08/2009  E0.75 INCH       BRISTOL            MA   NWS EMPLOYEE

            PENNY SIZED HAIL

0508 PM     HAIL             NORTON                  41.97N 71.18W
07/08/2009  E1.00 INCH       BRISTOL            MA   TRAINED SPOTTER

            1 INCH DIAMETER HAIL REPORTED NEAR CHARTLEY SECTION OF
            TOWN

&&

JFP
Local storm report, Jul 8, 5:24 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
524 PM EDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             NORTHBOROUGH            42.31N 71.65W
07/08/2009  E0.75 INCH       WORCESTER          MA   TRAINED SPOTTER

0320 PM     TSTM WND DMG     HOPKINTON               42.22N 71.52W
07/08/2009                   MIDDLESEX          MA   AMATEUR RADIO

            TREES DOWN ON SADDLE HILL ROAD UP TO FRUIT STREET...JUST
            EAST OF INTERSTATE 495.

0325 PM     HAIL             HOPKINTON               42.22N 71.52W
07/08/2009  E0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

            REPORTED NORTH OF HOPKINTON CENTER

0326 PM     HAIL             HOPKINTON               42.22N 71.52W
07/08/2009  M1.75 INCH       MIDDLESEX          MA   AMATEUR RADIO

            GOLF BALL SIZED HAIL.

0408 PM     HAIL             PLAINFIELD              42.52N 72.92W
07/08/2009  E0.88 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

0409 PM     HAIL             PLAINFIELD              42.52N 72.92W
07/08/2009  E0.88 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0417 PM     TSTM WND DMG     MILLIS                  42.17N 71.36W
07/08/2009                   NORFOLK            MA   TRAINED SPOTTER

            TREE DOWN BLOCKING ROAD AT VILLAGE AND FARM STREETS

0420 PM     HAIL             WRENTHAM                42.07N 71.33W
07/08/2009  M0.75 INCH       NORFOLK            MA   LAW ENFORCEMENT

            PENNY SIZED HAIL.

0440 PM     HAIL             MANSFIELD               42.02N 71.22W
07/08/2009  M0.88 INCH       BRISTOL            MA   AMATEUR RADIO

            NICKEL SIZED HAIL.

0441 PM     HAIL             MANSFIELD               42.02N 71.22W
07/08/2009  E0.88 INCH       BRISTOL            MA   TRAINED SPOTTER

0507 PM     HAIL             TAUNTON                 41.90N 71.09W
07/08/2009  E0.75 INCH       BRISTOL            MA   NWS EMPLOYEE

            PENNY SIZED HAIL

0508 PM     HAIL             NORTON                  41.97N 71.18W
07/08/2009  E1.00 INCH       BRISTOL            MA   TRAINED SPOTTER

            1 INCH DIAMETER HAIL REPORTED NEAR CHARTLEY SECTION OF
            TOWN

0517 PM     TSTM WND DMG     TAUNTON                 41.90N 71.09W
07/08/2009                   BRISTOL            MA   TRAINED SPOTTER

            2 AND 1/2 FOOT DIAMETER TREE DOWN ON CAMERON AVENUE

&&

JFP
Special weather statement, Jul 8, 5:26 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
526 PM EDT WED JUL 8 2009

MAZ017-018-020-021-082215-
NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN
PLYMOUTH MA-
526 PM EDT WED JUL 8 2009

AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL OVER FREETOWN...OR ABOUT 4 MILES SOUTH OF
TAUNTON...MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...FREETOWN AND LAKEVILLE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

MLE

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:52 PM EDTSevere Thunderstorm WarningBOXProvidence38 min
Jul 8, 4:45 PM EDTSevere Thunderstorm WarningBOXNewport45 min
Jul 8, 5:26 PM EDTAreal Flood AdvisoryBOXNewport62 min

Nearby

Severe Thunderstorm Warnings in Rhode Island, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.